MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Iris damage is identified in the labeling as a known inherent risk of trabecular micro-bypass stent surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the results of the investigation, a quality product deficiency was not identified.The root cause of the reported event was due to patient movement during procedure.Mfr# reference : (b)(4).
 
Event or Problem Description
It was reported that following a right eye cataract procedure, the patient moved his head during a trabecular micro-bypass stent procedure which resulted in approximately 3 clock hours of iridodialysis superonasally.The stent was successfully removed from the patient¿s eye, and the procedure was aborted.Reportedly, the patient may need iridoplasty in the future.Additional information has been requested.
 
Additional Manufacturer Narrative
The device was received by glaukos and the evaluation was completed.Evaluation of the returned device found no non conformances during visual inspection and functional testing of the inserter.Based on the results of the investigation, no quality product deficiency was identified.Mfr# reference: (b)(4).

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente 92672
MDR Report Key7914763
Report Number2032546-2018-00095
Device Sequence Number13645691
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number116144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Date Report Sent to FDA01/01/2005